Alert archive / Nebraska / Winter Storm Warnings in 2008

Winter Storm Warning 5, NWS North Platte, NE

October 22, 200817 counties in Nebraska

NWS North Platte, NE issued this winter storm warning at Oct 22, 2008, 3:46 AM CDT for 17 counties in Nebraska. It took effect at Oct 22, 2008, 12:52 PM CDT. It was in force for 22 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 22, 2008, 3:46 AM CDT (08:46 UTC)
In effect from
Oct 22, 2008, 12:52 PM CDT
Expired
Oct 23, 2008, 11:15 AM CDT
In force
22 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Brown County, NE, Chase County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 55 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 22, 1:28 PM CDTSNOW 2Oneill, NETREE LIMBS WERE REPORTED DOWN IN TOWN. POWER LINES WERE ALSO REPORTED DOWN SOUTH AND NORTH OF TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLBF 220846
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
346 AM CDT WED OCT 22 2008

...THE FIRST WINTER STORM OF THE SEASON IS POSSIBLE WEDNESDAY
MORNING THROUGH THURSDAY EVENING ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA...

.THE POTENTIAL EXISTS FOR A MAJOR WINTER STORM TO IMPACT WESTERN
AND NORTH CENTRAL NEBRASKA WEDNESDAY AND THURSDAY. AN INTENSE...
UPPER LEVEL LOW...WILL DEVELOP ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA OVERNIGHT TONIGHT. AS THIS FEATURE TRACKS SLOWLY EAST...
RAIN IS LIKELY WITH A CHANGEOVER TO SNOW POSSIBLE BY WEDNESDAY
MORNING.

IN ADDITION TO HEAVY SNOW...STRONG WINDS WITH GUSTS TO 50 MPH
WILL BE POSSIBLE BEHIND THE COLD FRONT. THE COMBINATION OF HEAVY
SNOW AND WINDS MAY PRODUCE NEAR WHITEOUT CONDITIONS.

NEZ035-221000-
/O.CAN.KLBF.WS.A.0006.081022T1100Z-081024T0000Z/
ARTHUR-
INCLUDING THE CITY OF...ARTHUR
246 AM MDT WED OCT 22 2008

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE
WINTER STORM WATCH. 

THE WINTER STORM WATCH WHICH WAS IN EFFECT FOR ARTHUR COUNTY HAS
BEEN CANCELED. 

BY FRIDAY MORNING...1 TO 2 INCHES OF SNOWFALL IS POSSIBLE OVER
ARTHUR COUNTY. 

$$

NEZ025>027-036>038-057>059-069>071-222115-
/O.UPG.KLBF.WS.A.0006.081022T1100Z-081024T0000Z/
/O.NEW.KLBF.WS.W.0005.081023T0000Z-081024T0600Z/
THOMAS-BLAINE-LOUP-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-LINCOLN-
CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...THEDFORD...DUNNING...TAYLOR...TRYON...
STAPLETON...BROKEN BOW...OGALLALA...GRANT...NORTH PLATTE...
IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
346 AM CDT WED OCT 22 2008 /246 AM MDT WED OCT 22 2008/

...WINTER STORM WARNING IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS
EVENING TO 1 AM CDT /MIDNIGHT MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 1 AM CDT /MIDNIGHT MDT/
FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

RAIN IS EXPECTED TO GRADUALLY CHANGEOVER TO SNOW LATE THIS
AFTERNOON AND EVENING. BY FRIDAY MORNING...TOTAL SNOW
ACCUMULATIONS OF 5 TO 9 INCHES...WITH LOCALLY HIGHER AMOUNTS ARE
EXPECTED...WITH THE HEAVIEST AMOUNTS OVER FRONTIER...SOUTHEASTERN
LINCOLN AND SOUTHERN CUSTER COUNTY.

THE SNOW WILL COMBINE WITH STRONG NORTHERLY WINDS PRODUCING
CONSIDERABLE BLOWING SNOW. VISIBILITIES WILL BE REDUCED AND TRAVEL
WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. IF YOU MUST TRAVEL
TONIGHT...PACK A WINTER SURVIVAL KIT.

RANCHERS...SHOULD TAKE MEASURES TO PROTECT YOUNG LIVESTOCK FROM
THE COLD AND SNOWY CONDITIONS.


$$

NEZ005-008-009-024-222115-
/O.UPG.KLBF.WS.A.0006.081022T1100Z-081024T0000Z/
/O.NEW.KLBF.WW.Y.0007.081023T0000Z-081024T0000Z/
EASTERN CHERRY-BROWN-ROCK-HOOKER-
INCLUDING THE CITIES OF...VALENTINE...AINSWORTH...BASSETT...
MULLEN
346 AM CDT WED OCT 22 2008 /246 AM MDT WED OCT 22 2008/

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM CDT /6 PM MDT/
THIS EVENING TO 7 PM CDT /6 PM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
7 PM CDT /6 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ THURSDAY.
THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

RAIN WILL CHANGEOVER TO SNOW TONIGHT ACROSS PORTIONS OF NORTH
CENTRAL NEBRASKA AND THE CENTRAL SANDHILLS. BY FRIDAY MORNING...2
TO 6 INCHES OF ACCUMULATION ARE EXPECTED...WITH THE HEAVIEST
AMOUNTS OVER FAR SOUTHERN PORTIONS OF ROCK AND BROWN COUNTY.

IN ADDITION TO SNOW...STRONG NORTHERLY WINDS WILL PRODUCE BLOWING
SNOW...MAKING TRAVEL DIFFICULT TONIGHT AND THURSDAY IN THE
ADVISORY AREA.

PERSONS IN THE ADVISORY AREA...SHOULD CONTINUE TO MONITOR THE
LATEST FORECASTS AND STATEMENTS PERTAINING TO THE WINTRY WEATHER. 


$$

NEZ006-007-010-028-029-222115-
/O.EXT.KLBF.WS.A.0006.081022T0846Z-081024T0000Z/
KEYA PAHA-BOYD-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...ONEILL...
BURWELL...BARTLETT
346 AM CDT WED OCT 22 2008

...WINTER STORM WATCH NOW IN EFFECT THROUGH THURSDAY EVENING...

THE WINTER STORM WATCH IS NOW IN EFFECT THROUGH THURSDAY EVENING.

WIDESPREAD RAINFALL IS EXPECTED TODAY AND TONIGHT ACROSS PORTIONS
OF NORTH CENTRAL NEBRASKA. AS TEMPERATURES COOL THIS
EVENING...THE THREAT FOR SNOW WILL INCREASE. SINCE THE LOCATION
AND TIMING OF CHANGEOVER TO SNOW AS WELL AS...SNOW ACCUMULATIONS
ARE STILL IN DOUBT...HEADLINES FOR WINTER WEATHER WILL NOT BE
ISSUED AT THIS TIME.

AS THIS LOCATION BECOMES BETTER DEFINED TODAY...APPROPRIATE WINTER
WEATHER ADVISORIES OR WINTER STORM WARNINGS WILL BE ISSUED.

PERSONS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...SHOULD
CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS ON NOAA
WEATHER RADIO OR OTHER MEDIA OUTLETS.

$$

13/CLB
5 follow-up statements
000 
WWUS43 KLBF 221752
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1252 PM CDT WED OCT 22 2008

...THE FIRST WINTER STORM OF THE SEASON IS POSSIBLE WEDNESDAY
MORNING THROUGH THURSDAY EVENING ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA...

.THE POTENTIAL EXISTS FOR A MAJOR WINTER STORM TO IMPACT WESTERN
AND NORTH CENTRAL NEBRASKA WEDNESDAY AND THURSDAY. AN INTENSE UPPER
LEVEL LOW WILL DEVELOP ACROSS WESTERN AND NORTH CENTRAL NEBRASKA
TODAY. AS THIS FEATURE TRACKS SLOWLY EAST... RAIN WILL CHANGE
OVER TO SNOW WEDNESDAY AFTERNOON AND NIGHT.

IN ADDITION TO THE HEAVY SNOW...STRONG WINDS WITH GUSTS UP TO 50
MPH WILL BE POSSIBLE. THE COMBINATION OF HEAVY SNOW AND WINDS MAY
PRODUCE NEAR WHITEOUT CONDITIONS.

NEZ009-230200-
/O.UPG.KLBF.WW.Y.0007.081023T0000Z-081024T0000Z/
/O.EXB.KLBF.WS.W.0005.081022T1800Z-081024T0600Z/
ROCK-
INCLUDING THE CITY OF...BASSETT
1252 PM CDT WED OCT 22 2008

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT
UNTIL 1 AM CDT FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER
IN EFFECT. 

RAIN WILL CHANGEOVER TO SNOW WEDNESDAY AFTERNOON ACROSS PORTIONS
OF NORTH CENTRAL NEBRASKA AND THE CENTRAL SANDHILLS. BY FRIDAY
MORNING...6 TO 9 INCHES OF ACCUMULATION ARE EXPECTED...WITH THE
HEAVIEST AMOUNTS OVER SOUTHERN PORTIONS OF ROCK COUNTY.

THE SNOW WILL COMBINE WITH STRONG NORTHERLY WINDS PRODUCING
CONSIDERABLE BLOWING SNOW. VISIBILITIES WILL BE REDUCED AND
TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. IF YOU MUST
TRAVEL TONIGHT...PACK A WINTER SURVIVAL KIT.

RANCHERS...SHOULD TAKE MEASURES TO PROTECT YOUNG LIVESTOCK FROM
THE COLD AND SNOWY CONDITIONS.

$$

NEZ010-028-029-230200-
/O.UPG.KLBF.WS.A.0006.000000T0000Z-081024T0000Z/
/O.EXB.KLBF.WS.W.0005.081022T1800Z-081024T0600Z/
HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...ONEILL...BURWELL...BARTLETT
1252 PM CDT WED OCT 22 2008

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT
UNTIL 1 AM CDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT. 

RAIN WILL CHANGEOVER TO SNOW WEDNESDAY AFTERNOON ACROSS PORTIONS
OF NORTH CENTRAL NEBRASKA AND THE CENTRAL SANDHILLS. BY FRIDAY
MORNING...8 TO 12 INCHES OF ACCUMULATION ARE EXPECTED.

THE SNOW WILL COMBINE WITH STRONG NORTHERLY WINDS PRODUCING
CONSIDERABLE BLOWING SNOW. VISIBILITIES WILL BE REDUCED AND
TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. IF YOU MUST
TRAVEL TONIGHT...PACK A WINTER SURVIVAL KIT.

RANCHERS...SHOULD TAKE MEASURES TO PROTECT YOUNG LIVESTOCK FROM
THE COLD AND SNOWY CONDITIONS.

$$

NEZ025>027-036>038-057>059-069>071-230200-
/O.EXT.KLBF.WS.W.0005.081022T1800Z-081024T0600Z/
THOMAS-BLAINE-LOUP-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-LINCOLN-
CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...THEDFORD...DUNNING...TAYLOR...TRYON...
STAPLETON...BROKEN BOW...OGALLALA...GRANT...NORTH PLATTE...
IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
1252 PM CDT WED OCT 22 2008 /1152 AM MDT WED OCT 22 2008/

...WINTER STORM WARNING NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT
MDT/ FRIDAY...

RAIN IS EXPECTED TO GRADUALLY CHANGEOVER TO SNOW LATE THIS
AFTERNOON AND EVENING. BY FRIDAY MORNING...TOTAL SNOW
ACCUMULATIONS OF 5 TO 9 INCHES...WITH LOCALLY HIGHER AMOUNTS ARE
EXPECTED. THE HEAVIEST SNOWFALL ACCUMULATIONS WILL BE LOCATED OVER
FRONTIER...SOUTHEASTERN LINCOLN AND CUSTER COUNTIES.

THE SNOW WILL COMBINE WITH STRONG NORTHERLY WINDS PRODUCING
CONSIDERABLE BLOWING SNOW. VISIBILITIES WILL BE REDUCED AND
TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. IF YOU MUST
TRAVEL TONIGHT...PACK A WINTER SURVIVAL KIT.

RANCHERS...SHOULD TAKE MEASURES TO PROTECT YOUNG LIVESTOCK FROM
THE COLD AND SNOWY CONDITIONS.

$$

NEZ006-007-230200-
/O.UPG.KLBF.WS.A.0006.000000T0000Z-081024T0000Z/
/O.EXB.KLBF.WW.Y.0007.081022T1800Z-081024T0000Z/
KEYA PAHA-BOYD-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER
1252 PM CDT WED OCT 22 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY FOR MODERATE TO HEAVY SNOW AND STRONG WINDS...WHICH
IS IN EFFECT UNTIL 7 PM CDT THURSDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

WIDESPREAD RAINFALL IS EXPECTED TO CHANGE OVER TO SNOW DURING THE
AFTERNOON. AS TEMPERATURES COOL THIS EVENING...THE THREAT FOR
ACCUMULATING SNOW WILL INCREASE. BY FRIDAY MORNING...TOTAL SNOW
ACCUMULATIONS UP TO 5 INCHES ARE POSSIBLE ACROSS THE ADVISORY
AREA.

IN ADDITION TO THE SNOW...STRONG NORTHERLY WINDS WILL PRODUCE
BLOWING SNOW...MAKING TRAVEL DIFFICULT TONIGHT AND THURSDAY IN THE
ADVISORY AREA.

PERSONS IN THE ADVISORY AREA SHOULD CONTINUE TO MONITOR THE LATEST
FORECASTS AND STATEMENTS PERTAINING TO THE WINTRY WEATHER.

$$

NEZ005-008-024-230200-
/O.EXT.KLBF.WW.Y.0007.081022T1800Z-081024T0000Z/
EASTERN CHERRY-BROWN-HOOKER-
INCLUDING THE CITIES OF...VALENTINE...AINSWORTH...MULLEN
1252 PM CDT WED OCT 22 2008 /1152 AM MDT WED OCT 22 2008/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM CDT /6 PM
MDT/ THURSDAY...

RAIN WILL CHANGEOVER TO SNOW TONIGHT ACROSS PORTIONS OF NORTH
CENTRAL NEBRASKA AND THE CENTRAL SANDHILLS. BY FRIDAY MORNING...
2 TO 6 INCHES OF ACCUMULATION ARE EXPECTED.

IN ADDITION TO THE SNOW...STRONG NORTHERLY WINDS WILL PRODUCE
BLOWING SNOW...MAKING TRAVEL DIFFICULT TONIGHT AND THURSDAY IN THE
ADVISORY AREA.

PERSONS IN THE ADVISORY AREA...SHOULD CONTINUE TO MONITOR THE
LATEST FORECASTS AND STATEMENTS PERTAINING TO THE WINTRY WEATHER.

$$
000 
WWUS43 KLBF 222051
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
351 PM CDT WED OCT 22 2008

...THE FIRST WINTER STORM OF THE SEASON IS POSSIBLE WEDNESDAY AND
THURSDAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...

.THE POTENTIAL EXISTS FOR A MAJOR WINTER STORM TO IMPACT WESTERN
AND NORTH CENTRAL NEBRASKA WEDNESDAY AND THURSDAY. AN INTENSE
UPPER LEVEL LOW WILL DEVELOP ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA TODAY. AS THIS FEATURE TRACKS SLOWLY EAST... RAIN WILL
CHANGE OVER TO SNOW WEDNESDAY AFTERNOON AND NIGHT.

IN ADDITION TO THE HEAVY SNOW...STRONG WINDS WITH GUSTS UP TO
50 MPH WILL BE POSSIBLE. THE COMBINATION OF HEAVY SNOW AND WINDS
MAY PRODUCE NEAR WHITEOUT CONDITIONS.

NEZ008-231000-
/O.UPG.KLBF.WW.Y.0007.000000T0000Z-081024T0000Z/
/O.EXA.KLBF.WS.W.0005.000000T0000Z-081024T0600Z/
BROWN-
INCLUDING THE CITY OF...AINSWORTH
351 PM CDT WED OCT 22 2008

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT
UNTIL 1 AM CDT FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT.

A WINTER STORM WARNING IS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
FRIDAY.

HEAVY SNOW...WITH TOTAL ACCUMULATIONS OF 6 TO 11 INCHES...IS
EXPECTED OVER THE WARNED AREA. THE SNOW WILL COMBINE WITH STRONG
NORTHERLY WINDS PRODUCING CONSIDERABLE BLOWING SNOW. VISIBILITIES
WILL BE REDUCED AND TRAVEL WILL BECOME VERY HAZARDOUS OR
IMPOSSIBLE. IF YOU MUST TRAVEL TONIGHT...PACK A WINTER SURVIVAL
KIT.

RANCHERS SHOULD TAKE MEASURES TO PROTECT YOUNG LIVESTOCK FROM THE
COLD AND SNOWY CONDITIONS.

$$

NEZ009-010-025>029-036>038-057>059-069>071-231000-
/O.CON.KLBF.WS.W.0005.000000T0000Z-081024T0600Z/
ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-
CUSTER-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...BASSETT...ONEILL...THEDFORD...DUNNING...
TAYLOR...BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW...
OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS
351 PM CDT WED OCT 22 2008 /251 PM MDT WED OCT 22 2008/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT
/MIDNIGHT MDT/ FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT
MDT/ FRIDAY. 

HEAVY SNOW...WITH TOTAL ACCUMULATIONS OF 6 TO 14 INCHES...IS
EXPECTED ACROSS THE WARNED AREA. THE SNOW WILL COMBINE WITH STRONG
NORTHERLY WINDS PRODUCING CONSIDERABLE BLOWING SNOW. VISIBILITIES
WILL BE REDUCED AND TRAVEL WILL BECOME VERY HAZARDOUS OR
IMPOSSIBLE. IF YOU MUST TRAVEL TONIGHT...PACK A WINTER SURVIVAL
KIT.

RANCHERS SHOULD TAKE MEASURES TO PROTECT YOUNG LIVESTOCK FROM THE
COLD AND SNOWY CONDITIONS.

$$

NEZ005>007-024-231000-
/O.CON.KLBF.WW.Y.0007.000000T0000Z-081024T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-HOOKER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
MULLEN
351 PM CDT WED OCT 22 2008 /251 PM MDT WED OCT 22 2008/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM
MDT/ THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM
MDT/ THURSDAY. 

MODERATE SNOWFALL...WITH TOTAL ACCUMULATIONS OF 3 TO 5 INCHES...IS
EXPECTED ACROSS THE ADVISORY AREA. IN ADDITION TO THE
SNOW...STRONG NORTHERLY WINDS WILL PRODUCE BLOWING SNOW...MAKING
TRAVEL DIFFICULT TONIGHT AND THURSDAY IN THE ADVISORY AREA.

PERSONS IN THE ADVISORY AREA SHOULD CONTINUE TO MONITOR THE LATEST
FORECASTS AND STATEMENTS PERTAINING TO THE WINTRY WEATHER.

$$
000 
WWUS43 KLBF 230828
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 AM CDT THU OCT 23 2008

...WINTER WEATHER EXPECTED TO WIND DOWN TODAY...

.WINTRY WEATHER ASSOCIATED WITH A LARGE AREA OF LOW PRESSURE OVER
SOUTHEASTERN NEBRASKA...WILL WIND DOWN TODAY ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA. LOCATIONS ACROSS SOUTHWESTERN AND CENTRAL
NEBRASKA WILL SEE THE HEAVIEST ACCUMULATIONS OF SNOW THROUGH MID
DAY...WITH AN ADDITIONAL 1 TO 3 INCHES OF ACCUMULATION POSSIBLE. 

IN ADDITION TO THE SNOW...STRONG WINDS WITH GUSTS UP TO 50 MPH
WILL BE POSSIBLE. THE COMBINATION OF SNOW AND WINDS WILL REDUCE
VISIBILITIES MAKING TRAVEL HAZARDOUS.

CONDITIONS WILL GRADUALLY IMPROVE THIS AFTERNOON AS THE AREA OF LOW
PRESSURE SHIFTS FURTHER EAST INTO CENTRAL IOWA. 

NEZ008>010-029-230930-
/O.CAN.KLBF.WS.W.0005.000000T0000Z-081024T0600Z/
BROWN-ROCK-HOLT-WHEELER-
INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL...BARTLETT
328 AM CDT THU OCT 23 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE
WINTER STORM WARNING. 

LIGHT SNOWFALL WILL CONTINUE ACROSS PORTIONS OF NORTH CENTRAL
NEBRASKA THROUGH MID MORNING. ANY ADDITIONAL ACCUMULATIONS OF
SNOW...WILL BE UNDER AN INCH ON GRASSY SURFACES.

$$

NEZ005>007-024-230930-
/O.CAN.KLBF.WW.Y.0007.000000T0000Z-081024T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-HOOKER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
MULLEN
328 AM CDT THU OCT 23 2008 /228 AM MDT THU OCT 23 2008/

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE
WINTER WEATHER ADVISORY. 

LIGHT RAIN WILL MIX WITH LIGHT SNOW BEFORE CHANGING TO ALL RAIN
THIS AFTERNOON. NO ACCUMULATIONS OF SNOW ARE EXPECTED. 

$$

NEZ025>028-036>038-057>059-069>071-232030-
/O.EXT.KLBF.WS.W.0005.000000T0000Z-081024T0000Z/
THOMAS-BLAINE-LOUP-GARFIELD-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-
LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...THEDFORD...DUNNING...TAYLOR...BURWELL...
TRYON...STAPLETON...BROKEN BOW...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
328 AM CDT THU OCT 23 2008 /228 AM MDT THU OCT 23 2008/

...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING...

AN ADDITIONAL 1 TO 3 INCHES OF SNOW IS LIKELY THIS MORNING ACROSS
SOUTHWESTERN AND PORTIONS OF CENTRAL NEBRASKA. VISIBILITIES MAY BE
REDUCED TO A HALF A MILE WITH THE HEAVIEST SNOWS AND STRONGEST
WIND GUSTS. CONDITIONS WILL GRADUALLY IMPROVE THIS AFTERNOON AS THE
LOW PRESSURE SYSTEM RESPONSIBLE FOR THE SNOW...MOVES EAST INTO
IOWA.

PERSONS PLANNING TRAVEL...SHOULD EXERCISE CAUTION THIS MORNING AND
BE PREPARED FOR REDUCED VISIBILITIES AND STRONG NORTHERLY WINDS. 

$$

13/CLB
000 
WWUS43 KLBF 231241
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
741 AM CDT THU OCT 23 2008

...WINTER WEATHER EXPECTED TO WIND DOWN TODAY...

.WINTRY WEATHER ASSOCIATED WITH A LARGE AREA OF LOW PRESSURE OVER
SOUTHEASTERN NEBRASKA...WILL WIND DOWN TODAY ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA. LOCATIONS ACROSS SOUTHWESTERN AND CENTRAL
NEBRASKA WILL SEE THE HEAVIEST ACCUMULATIONS OF SNOW THROUGH MID
DAY...WITH AN ADDITIONAL 1 TO 2 INCHES OF ACCUMULATION POSSIBLE.

IN ADDITION TO THE SNOW...STRONG WINDS WITH GUSTS UP TO 50 MPH
WILL BE POSSIBLE. THE COMBINATION OF SNOW AND WINDS WILL REDUCE
VISIBILITIES MAKING TRAVEL HAZARDOUS.

CONDITIONS WILL GRADUALLY IMPROVE THIS AFTERNOON AS THE AREA OF
LOW PRESSURE SHIFTS FURTHER EAST INTO EASTERN KANSAS.

NEZ026>028-038-071-231345-
/O.CAN.KLBF.WS.W.0005.000000T0000Z-081024T0000Z/
BLAINE-LOUP-GARFIELD-CUSTER-FRONTIER-
INCLUDING THE CITIES OF...DUNNING...TAYLOR...BURWELL...
BROKEN BOW...CURTIS...EUSTIS
741 AM CDT THU OCT 23 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WINTER STORM WARNING. 

SNOW HAS ENDED ACROSS PORTIONS OF CENTRAL AND SOUTHWESTERN
NEBRASKA. SOME LIGHT SNOW SHOWERS WILL BE POSSIBLE THROUGH MIDDAY
WITH NO ADDITIONAL ACCUMULATIONS EXPECTED. 

$$

NEZ025-036-037-057>059-069-070-232030-
/O.CON.KLBF.WS.W.0005.000000T0000Z-081024T0000Z/
THOMAS-MCPHERSON-LOGAN-KEITH-PERKINS-LINCOLN-CHASE-HAYES-
INCLUDING THE CITIES OF...THEDFORD...TRYON...STAPLETON...
OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER
741 AM CDT THU OCT 23 2008 /641 AM MDT THU OCT 23 2008/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM
MDT/ THIS EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM
MDT/ THIS EVENING. 

AN ADDITIONAL INCH OF SNOW ACCUMULATION IS LIKELY ACROSS THE
CENTRAL SANDHILLS AND SOUTHWESTERN NEBRASKA THROUGH MIDDAY.

PERSONS PLANNING TRAVEL...SHOULD EXERCISE CAUTION THIS MORNING
AND BE PREPARED FOR REDUCED VISIBILITIES AND STRONG NORTHERLY
WINDS.

$$

CLB
000 
WWUS43 KLBF 231615
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1115 AM CDT THU OCT 23 2008


NEZ025-036-037-057>059-069-070-231715-
/O.CAN.KLBF.WS.W.0005.000000T0000Z-081024T0000Z/
THOMAS-MCPHERSON-LOGAN-KEITH-PERKINS-LINCOLN-CHASE-HAYES-
INCLUDING THE CITIES OF...THEDFORD...TRYON...STAPLETON...
OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER
1115 AM CDT THU OCT 23 2008 /1015 AM MDT THU OCT 23 2008/

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WINTER STORM WARNING. 

THE WINTER STORM IS EXPECTED TO DECREASE IN INTENSITY THROUGH
THURSDAY AFTERNOON. AS A RESULT...HEAVY SNOWFALL AND STRONG WINDS
ARE NO LONGER EXPECTED...PROMPTING THE CANCELLATION OF THE WINTER
STORM WARNING

$$

GARNER

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Oct 22, 3:38 AM CDT, 8 minutes earlier.

Area forecast discussion, Oct 22, 3:38 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 AM CDT WED OCT 22 2008

.SYNOPTIC...
UPPER TROF HAS BEEN DIGGING DOWN THE ROCKIES TONIGHT WITH 120KT+ JET
DROPPING DOWN THE WESTERN SIDE OF THE TROF. WATER VAPOR SHOWING PV
LOBE ASSOC WITH JET...ON THE NOSE OF WHICH CONVECTION HAS BEEN
SUSTAINED WELL INTO THE EARLY MORNING HOURS. SFC ANALYSIS HAS SHOWN
THE LOW HAD PROGRESSED FROM SE COLORADO INTO CENTRAL KS THE PAST 8
HOURS. GOES DPI SHOWING STRONG MOISTURE FEED FROM TX GULF COAST INTO
PLAINS AND THIS IS HELPING TO FEED THE CONVECTION. 1040 HIGH IS
MOVING INTO NORTHERN ROCKIES AND THIS TIGHTENING GRADIENT IS
BEGINNING TO INFLUENCE SFC WIND SPEEDS.

.DISCUSSION...
VERY COMPLICATED FORECAST IN STORE TODAY WITH CHALLENGES TO
TIMING...TYPE AND AMOUNT OF PRECIPITATION OVER THE NEXT 36 HOURS OR
SO...THEN MIX IN SOME WIND JUST FOR FUN. WILL HAVE PLETHORA OF
HEADLINES TO COVER THIS COMPLEX SCENARIO WITH CONFIDENCE LOW IN
CHANGE OVER HAD TO KEEP WIND HIGHLIGHTS FOR THE DAYTIME WITH WINTER
HEADLINES TO KICK IN TONIGHT. ONE BIG CONCERN ATTM IS THE VERY
SHALLOW WARM AIR LAYER AT SFC IN BUFKIT SOUNDINGS THAT COULD EASILY
BE OVERCOME BY DYNAMIC COOLING THROUGH THE DAY. ALL INDICATION ARE
THAT WET BULB TEMPS FROM SFC TO LOWER PBL WILL REMAIN WARM ENOUGH
THAT PCPN WILL HAVE A CHANCE OF REMAINING LIQUID AND THIS IS BACKED
UP BY TOP DOWN METHOD...BUT THICKNESS VALUES IN H85-H7 LEVEL EASILY
SUPPORTS A CHANGE OVER TO SNOW. TEMPERATURES UPSTREAM ATTM ARE NOT
FALLING...IN FACT SOME PLACES GAINED A FEW DEGREES IN THE PAST HOUR
AS WINDS ARE INCREASING. LASTLY WARM GROUND TEMPS FROM
RAINFALL...TIME OF YEAR AND RECENT WARM WEATHER MAY HAMPER ACCUMS
UNTIL HEAVIER BAND OF PCPN CAN GET ESTABLISHED. BELIEVE THIS AREA
WILL BE OVER PORTIONS OF SW AND CENTRAL NEB WHERE WE HAVE DECIDED TO
INITIATE WINTER STORM WARNING BEGINNING THIS EVENING. PIECE OF
WESTERN UPPER JET WILL RE-FORM ON FRONT SIDE OF UPPER LOW DURING THE
EVENING HOURS AND THIS CYCLONICALLY CURVED JET LOOKS TO HELP INDUCE
A MID LEVEL FRONTO BAND OVER SANDHILLS WITH THE WARM SIDE
CIRCULATION EXTENDING NEAR A HAYES CENTER TO ARNOLD LINE THEN MOVING
SOUTHEAST THROUGH THE NIGHT. X-SECTIONS INDICATE FAVORABLE
INSTABILITY OVER FRONTO BAND AND STRONG AGEO CIRCULATION LIFTING
MOISTURE THROUGH DENDRITIC LAYER SO WOULD EXPECT A DECENT BAND OF
MODERATE TO HEAVY SNOW IN THIS AREA OF TROWAL. THIS SNOWFALL SHOULD
BE WET WITH TEMPS NEAR FREEZING AND DO NOT EXPECT MUCH BLOWING OR
DRIFING WITH THIS WET SNOWFALL. WINDS WILL BE QUITE STRONG IN
COMBINATION WITH THIS SNOWFALL AND WAS A BIG FACTOR IN PUSHING
WARNING WESTWARD...WHERE ACCUMS COULD BE SIGNIFICANTLY LESS BUT
WINDS HIGHER CREATING HAZARDOUS DRIVING CONDITIONS. AS UPPER LOW
WOBBLES EARLY THURSDAY TROWAL LOOKS TO BE PUSHED NORTHWARD ALONG
WITH ASCENT AND INSTABILITY SHOW FRONTO BAND MAY LIFT BACK NORTH
INTO SANDHILLS FOR ADDITIONAL ACCUM SO WARNING IS TAKEN UP TO
HIGHWAY 2...AND ADVISORY NORTH OF THIS. AS FOR SNOW TOTALS THINK 4-8
WOULD BE THE GENERAL COVERAGE...HOWEVER IF FRONTO BAND SETS UP
STRONGER COULD SEE SOME TOTALS APPROACHING A FOOT. SYSTEM SHOULD
BEGIN TO WIND DOWN THURSDAY EVENING AS QG LIFT BEGINS TO WEAKEN WITH
DRY WEATHER THROUGH REMAINDER OF FCST. MADE SOME TWEAKS TO
TEMPS...ESPECIALLY WITH EXPECTED SNOW COVER...AND PROBABLY NOT LOW
ENOUGH IN THESE AREAS IF WE GET SIG ACCUMS. LOOKS TO BE A DECENT
WARMUP IN SNOW FREE AREAS WITH RIDGE GETTING SQEEZED INTO AREA AHEAD
OF NEXT STRONG SYSTEM AND BACK DOOR FRONT SAT NIGHT WITH COOL DOWN
SUNDAY INTO EARLY NEXT WEEK PROABLE.

&&

.AVIATION...
AN INTENSE STORM SYSTEM WILL IMPACT THE KLBF
TERMINAL...AND TO A LESSER DEGREE AT THE KVTN TERMINAL...OVER THE
NEXT 24 HOURS. NORTHERLY WINDS WILL INCREASE TO 30 TO 40 KTS TODAY
AND PERSIST THROUGH 12Z THURSDAY. RAIN SHOWERS ARE LIKELY TODAY AT
BOTH TERMINALS WITH MVFR CEILINGS EXPECTED. CONDITIONS WILL
DETERIORATE THIS EVENING AS WINTRY WEATHER IMPACTS WESTERN AND
NORTH CENTRAL NEBRASKA.

MODERATE TO HEAVY SNOW IS LIKELY TONIGHT AT THE KLBF TERMINAL.
FREQUENT VISIBILITIES UNDER A MILE AND IFR CEILINGS ARE LIKELY. IN
ADDITION TO SNOW...STRONG NORTHERLY WINDS WILL PRODUCE BLOWING
SNOW...WHICH WILL REDUCE VISIBILITIES FURTHER.

FOR THE KVTN TERMINAL...LIGHT SNOW IS POSSIBLE TONIGHT...WITH
PERIODIC VISIBILITIES BETWEEN 1 AND 3 MILES AND MVFR CEILINGS.

.LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING UNTIL 6 PM MDT
THIS AFTERNOON FOR NEZ057-058-069.
WINTER STORM WARNING FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 1 AM
CDT /MIDNIGHT MDT/ FRIDAY FOR NEZ025>027-036>038-057>059-069>071.
WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR
NEZ005-008-009-024>027-036>038-059-070-071.
WINTER WEATHER ADVISORY FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 7
PM CDT /6 PM MDT/ THURSDAY FOR NEZ005-008-009-024.
WIND ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR NEZ004-094.
HIGH WIND WARNING UNTIL MIDNIGHT MDT TONIGHT FOR NEZ022-023-035-056.
WINTER STORM WATCH THROUGH THURSDAY EVENING FOR
NEZ006-007-010-028-029.

&&

13/CLB
Hazardous weather outlook, Oct 21, 3:48 PM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
348 PM CDT TUE OCT 21 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-222100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
348 PM CDT TUE OCT 21 2008 /248 PM MDT TUE OCT 21 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A STRONG COLD FRONT...COMBINED WITH A POTENT UPPER LEVEL
DISTURBANCE WILL RESULT IN THUNDERSTORM DEVELOPMENT THIS EVENING
ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THUNDERSTORMS THAT DO
DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE WEST OF A STOCKVILLE
TO HYANNIS LINE. LARGE HAIL UP TO THE SIZE OF QUARTERS...AND
DAMAGING WIND GUSTS WILL BE THE MAIN THREATS. ACROSS THE REST OF
WESTERN AND NORTH CENTRAL NEBRASKA...THUNDERSTORMS ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS...BUT SMALL HAIL AND GUSTY WINDS WILL
STILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A POTENT WINTER STORM APPEARS LIKELY WEDNESDAY AND THURSDAY
ACROSS THE OUTLOOK AREA. A WINTER STORM WATCH HAS BEEN ISSUED FOR
LOCATIONS EAST OF THE NEBRASKA PANHANDLE...WHERE HEAVY SNOW
ACCUMULATIONS OF UP TO ONE FOOT...AND VERY STRONG WIND GUSTS OF 60
MPH...WILL COMBINE TO CREATE VERY HAZARDOUS CONDITIONS. TRAVEL MAY
BECOME NEARLY IMPOSSIBLE...ESPECIALLY ALONG AND EAST OF HIGHWAY 83
WEDNESDAY NIGHT.

THE COMBINATION OF HEAVY WET SNOW AND STRONG WINDS MAY LEAD TO POWER
OUTAGES AND TREE DAMAGE AS WELL. CONDITIONS MAY BECOME HAZARDOUS
TO LIVESTOCK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHWEST NEBRASKA THIS
EVENING.

IN ADDITION...COOPERATIVE OBSERVERS ARE ENCOURAGED TO
PHONE IN PRECIPITATION AND SNOW FALL REPORTS TO THE NATIONAL
WEATHER SERVICE IN NORTH PLATTE ON WEDNESDAY AND THURSDAY.

PERSONS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA SHOULD CLOSELY
MONITOR THE LATEST FORECASTS AND STATEMENTS PERTAINING TO THE
APPROACHING WINTER STORM SYSTEM.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR/GARNER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 3:46 AM CDTWinter Weather AdvisoryLBFBoyd, Brown, Cherry, Hooker, Keya Paha, Rock24 hr

Nearby

Winter Storm Warnings in Nebraska, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.